MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 1922814
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected, vitros troponin i es (tropi es) result was obtained from a single patient sample when tested on a vitros eciq immunodiagnostic system.The most likely assignable cause is instrument related.Within run vitros tropi es precision tests performed were outside ortho acceptable guidelines indicating that the vitros eciq immunodiagnostic system was not performing as expected at the time of the event.An ortho field engineer identified extensive incubator contamination and performed service, maintenance and cleaning actions to the instrument, including removing the incubator and cleaning all visible contamination, replacing the well weight, the evaporation cover, the fiberoptic bundle assembly, signal reagent pump, probes, tips and tubing and the inner lift pin due to observed damage and contamination and optimizing well wash, signal reagent and incubator adjustments.Following extensive service and cleaning actions, an acceptable vitros tropi es within run diagnostic precision test performed was within ortho acceptable guidelines indicating the vitros eciq imminodiagnostic system was now performing as expected.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros tropi es reagent lot 5000.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected, vitros troponin i es (tropi es) result was obtained from a single patient sample when tested on a vitros eciq immunodiagnostic system.Patient sample 1 result of 0.166 ng/ml versus the expected result of <0.012 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected, vitros tropi es result was reported from the laboratory.No treatment was altered, initiated or stopped based on the reported result and a corrected report was later issued for the patient.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17640779
Report Number0001319681-2023-00044
Device Sequence Number7978976
Product Code KHO
UDI-Device Identifier10758750000272
UDI-Public10758750000272
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1922814
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown